Simplicial volume with \(\mathbb {F}_p\)-coefficients

  • Clara LöhEmail author


For primes p, we investigate an \(\mathbb {F}_p\)-version of simplicial volume and compare these invariants with their siblings over other coefficient rings. We will also consider the associated gradient invariants, obtained by stabilisation along finite coverings. Throughout, we will discuss the relation between such simplicial volumes and Betti numbers.


Simplicial volume Stable integral simplicial volume 

Mathematics Subject Classification

57R19 20E18 



I am grateful to the anonymous referee for carefully reading the manuscript.


  1. 1.
    R. Benedetti, C. Petronio, Lectures on Hyperbolic Geometry (Springer, Berlin, 1992)CrossRefGoogle Scholar
  2. 2.
    D. Fauser. Integral Foliated Simplicial Volume and \(S^1\)-Actions (2017). arXiv:1704.08538 [math.GT]
  3. 3.
    D. Fauser, S. Friedl, C. Löh, Integral approximation of simplicial volume of graph manifolds. Bull. Lond. Math. Soc. 51(4), 715–731 (2019)MathSciNetCrossRefGoogle Scholar
  4. 4.
    R. Frigerio, C. Löh, C. Pagliantini, R. Sauer, Integral foliated simplicial volume of aspherical manifolds. Israel J. Math. 216(2), 707–751 (2016)MathSciNetCrossRefGoogle Scholar
  5. 5.
    M. Gromov, Volume and bounded cohomology. Inst. Hautes Études Sci. Publ. Math. 56, 5–99 (1983)MathSciNetzbMATHGoogle Scholar
  6. 6.
    M. Gromov, Asymptotic invariants of infinite groups. Geom. Group Theory 2, 1–295 (1993)MathSciNetGoogle Scholar
  7. 7.
    C. Löh. \(\ell ^1\)-Homology and Simplicial Volume, Ph.D. thesis (Westfälische Wilhelms-Universität Münster, 2007). Accessed Aug 2018
  8. 8.
    C. Löh. Simplicial volume. Bull. Man. Atl., 7–18 (2011)Google Scholar
  9. 9.
    C. Löh, Odd manifolds of small integral simplicial volume. Arkiv för Matematik 56(2), 351–375 (2018)MathSciNetCrossRefGoogle Scholar
  10. 10.
    C. Löh, C. Pagliantini, Integral foliated simplicial volume of hyperbolic 3-manifolds. Groups Geom. Dyn. 10(3), 825–865 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    W. Lück, \(L^{2}\)-Invariants: Theory and Applications to Geometry and K-Theory. Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 3, Folge, 44 (Springer, Berlin, 2002)Google Scholar
  12. 12.
    J. Milnor, W. Thurston, Characteristic numbers of 3-manifolds. Enseign. Math. (2) 23(3–4), 249–254 (1977)MathSciNetzbMATHGoogle Scholar
  13. 13.
    J.G. Ratcliffe, Foundations of Hyperbolic Manifolds. Graduate Texts in Mathematics, vol. 149 (Springer, Berlin, 1994)CrossRefGoogle Scholar
  14. 14.
    R. Sauer, Amenable covers, volume and \(L^2\)-Betti numbers of aspherical manifolds. J. Reine Angew. Math (Crelle’s Journal) 636, 47–92 (2009)MathSciNetzbMATHGoogle Scholar
  15. 15.
    M. Schmidt. \(L^2\)-Betti Numbers of \(\cal{R}\)-Spaces and the Integral Foliated Simplicial Volume. Ph.D. thesis (Westfälische Wilhelms-Universität Münster, 2005). Accessed Aug 2018

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2019

Authors and Affiliations

  1. 1.Fakultät für MathematikUniversität RegensburgRegensburgGermany

Personalised recommendations